MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION QUATTRO EXTRACTION BALLOON; GCA, CATHETER, BILIARY, SURGICAL

COOK ENDOSCOPY FUSION QUATTRO EXTRACTION BALLOON; GCA, CATHETER, BILIARY, SURGICAL
Catalog Number FS-QEB-XL-B
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report as it was described.A functional test was performed on the balloon using the pre-packaged syringe included with the device.The syringe was attached to the stopcock that was attached to the inflation port.A three-way stopcock was used to close the balloon to check the device under water for leaks.No leaks were present in the balloon material.The balloon then deflated within 25 seconds.There was an observation of a white substance that is possibly contrast around the injection port and the inflation port.The skive between the balloon joints appeared to be open and cut smoothly.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the product said to be involved functioned as intended.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The information provided indicated the balloon was not inflated prior to use.The instructions for use direct the user to "verify balloon integrity prior to use by attaching the enclosed syringe to stopcock and inflating with air only.If any leakage is detected, do not use." in order to hold the balloon in an inflated state, the stopcock is placed in the closed position.To deflate the balloon the instructions for use state: "once balloon is endoscopically visualized in duodenum, turn stopcock to open position and deflate balloon." prior to distribution, all fusion quattro extraction balloons are subjected to a visual and functional test to ensure device integrity.The functional test includes an air inflation test to ensure proper balloon function.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion quattro extraction balloon.After est [endoscopic sphincterotomy] with a duodenoscope, the balloon was used in the bile duct for stone extraction.The balloon was inflated with a syringe included in the device packaging and sweep [swept] stone(s) from the bile duct to the duodenum.After that, the physician attempted to deflate the balloon with applying negative pressure through the syringe, but the balloon did not deflate.Eventually, he could deflate the balloon by detaching the syringe from the inflation port and the device was replaced with another balloon device.The procedure was completed with the replacement device.There have been no adverse effects to the patient reported.

Brand Name
FUSION QUATTRO EXTRACTION BALLOON
Common Device Name
GCA, CATHETER, BILIARY, SURGICAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6882211
Report Number1037905-2017-00599
Device Sequence Number1405977
Product Code GCA
UDI-Device Identifier00827002319226
UDI-Public(01)00827002319226(17)180503(10)W3859762
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-QEB-XL-B
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/26/2017
Device Age4 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2017
Initial Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1